MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC AORTIC CUTTERS, 5-PACK (3.8MM); CUTTER, SURGICAL

MAQUET CARDIOVASCULAR LLC AORTIC CUTTERS, 5-PACK (3.8MM); CUTTER, SURGICAL
Model Number AORTIC CUTTERS, 5-PACK (3.8MM)
Medical Device Problem Codes Mechanical Problem (1384); Product Quality Problem (1506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id # (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure using aortic cutters, 5-pack (3.8mm), they felt that the cap part was loose from the beginning and was not firmly attached.When pressing the button to unlock and pull out the cutter, it was necessary to press harder than usual.The procedure was completed with the same device.The hospital did not report any patient effects.
 
Additional Manufacturer Narrative
Trackwise # (b)(4).The lot # 25150913 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.The device was returned to the factory for evaluation on 02/03/2021.An investigation was conducted on 02/17/2021.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the cap.A mechanical evaluation was conducted.The cap was returned off the device and put back on with no physical or visual difficulties.The cap fit was snug and was able to be removed with no physical or visual difficulties.The blade was in a deployed state and we were unable to determine the amount of force for the deployment of the needle.Measurements were taken of the cutter; from the tip of the needle to the grey part is.599, from the button that is pressed in is.403" inside the cutter, which is within normal limits.Based on the returned condition of the device, both reported failures "mechanical issue" and "poor quality issue¿ were not confirmed.
 
Event or Problem Description

Brand Name
AORTIC CUTTERS, 5-PACK (3.8MM)
Common Device Name
CUTTER, SURGICAL
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key11279015
Report Number2242352-2021-00103
Device Sequence Number16816380
Product Code FZT
UDI-Device Identifier00607567700260
UDI-Public00607567700260
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberAORTIC CUTTERS, 5-PACK (3.8MM)
Device Catalogue NumberC-AC-3038
Device Lot Number25150913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1